Advertisement

Aequationes mathematicae

, Volume 82, Issue 1–2, pp 25–34 | Cite as

The {k}-domatic number of a graph

  • D. Meierling
  • S. M. Sheikholeslami
  • L. Volkmann
Article
  • 65 Downloads

Abstract

For a positive integer k, a {k}-dominating function of a graph G is a function f from the vertex set V(G) to the set {0, 1, 2, . . . , k} such that for any vertex \({v\in V(G)}\), the condition \({\sum_{u\in N[v]}f(u)\ge k}\) is fulfilled, where N[v] is the closed neighborhood of v. A {1}-dominating function is the same as ordinary domination. A set {f 1, f 2, . . . , f d } of {k}-dominating functions on G with the property that \({\sum_{i=1}^df_i(v)\le k}\) for each \({v\in V(G)}\), is called a {k}-dominating family (of functions) on G. The maximum number of functions in a {k}-dominating family on G is the {k}-domatic number of G, denoted by d {k}(G). Note that d {1}(G) is the classical domatic number d(G). In this paper we initiate the study of the {k}-domatic number in graphs and we present some bounds for d {k}(G). Many of the known bounds of d(G) are immediate consequences of our results.

Mathematics Subject Classification (2000)

05C69 

Keywords

{k}-dominating function {k}-domination number {k}-domatic number 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Chang G.J.: The domatic number problem. Discret. Math. 125, 115–122 (1994)MATHCrossRefGoogle Scholar
  2. 2.
    Cockayne E.J., Hedetniemi S.T.: Towards a theory of domination in graphs. Networks 7, 247–261 (1977)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Domke, G.S., Hedetniemi, S.T., Laskar, R.C., Fricke, G.H.: Relationships between integer and fractional parameters of graphs. In: Alavi, Y., Chartrand, G., Oellermann, O.R., Schwenk, J. (eds.) Graph Theory, Combinatorics, and Applications. Proceedings of the Sixth Quadrennial International Conference on the Theory and Applications of Graphs, vol. 1, pp. 371–387, (Kalamazoo, MI 1988). Wiley Publications, Hoboken (1991)Google Scholar
  4. 4.
    Haynes T.W., Hedetniemi S.T., Slater P.J.: Fundamentals of Domination in graphs. Marcel Dekker Inc, New york (1998)MATHGoogle Scholar
  5. 5.
    Hou X., Lu Y.: On the {k}-domination number of Cartesian products of graphs. Discret. Math. 309, 3413–3419 (2009)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    West D.B.: Introduction to Graph Theory. Prentice-Hall Inc, Englewood Cliffs (2000)Google Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  • D. Meierling
    • 1
  • S. M. Sheikholeslami
    • 2
  • L. Volkmann
    • 1
  1. 1.Lehrstuhl II für MathematikRWTH Aachen UniversityAachenGermany
  2. 2.Department of MathematicsAzarbaijan University of Tarbiat MoallemTabrizIslamic Republic of Iran

Personalised recommendations